Michigan, 2006Damaging Winds in Michigan, July 30, 2006
July 30, 2006 · NWS DTX · 14 events in 6 counties and zones
A large complex of thunderstorms, originating in Wisconsin during the morning of the 30th, moved across the region during the afternoon. These storms occurred during a heat wave with an unstable airmass in place.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large complex of thunderstorms, originating in Wisconsin during the morning of the 30th, moved across the region during the afternoon. These storms occurred during a heat wave with an unstable airmass in place. The main action occurred as damaging wind gusts on the leading bow-shaped edge of the thunderstorm complex, occurring primarily across the central portions of southeast lower Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 30, 10:15 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 10:15 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1115 AM EDT SUN JUL 30 2006
.UPDATE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM EDT.
MCS OVER LAKE MICHIGAN CONTINUES TO MAINTAIN STRENGTH AS IT
TRACKS SOUTHEAST TOWARDS WESTERN LOWER MICHIGAN. THE ATMOSPHERE
AHEAD OF THIS MCS OVER SOUTHERN LOWER MICHIGAN IS DESTABILIZING
RAPIDLY THIS MORNING. LAPS ANALYSIS INDICATES THAT THE CIN IS ALMOST
GONE ACROSS THE SOUTH HALF OF THE CWA WITH SURFACE BASED CAPE
ALREADY OVER 3500 J/KG NEAR THE OHIO BORDER. DEWPOINTS RANGE FROM
NEAR 70 IN THE NORTH TO THE MID 70S SOUTH. MOISTURE CONVERGENCE AXIS
IS ORIENTED FROM MKG-TOL WHICH LINES UP WELL WITH THE GFS CORFIDI
VECTORS. WOULD EXPECT THE STRONGEST LINE OF STORMS TO GENERALLY
FOLLOW THIS TRACK TOWARDS NORTHEAST INDIANA/NORTHWEST OHIO. WEAK
SURFACE RIDGING OVER SOUTH CENTRAL MICHIGAN WILL LIKELY GIVE WAY AS
THIS MCS APPROACHES. OUTFLOW BOUNDARIES ORIGINATING FROM THIS LINE
ARE EXPECTED TO CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE
REST OF THE CWA. WIND GUSTS TO 70 MPH MAY BE POSSIBLE SOUTHWEST OF A
LINE FROM LANSING TO DETROIT IF THIS LINE HOLDS TOGETHER WITH...WITH
GUSTS TO 60 MPH BEING THE MAIN THREAT WITH STORMS NOT ASSOCIATED
WITH THE LINE. HIGH FREEZING LEVELS AROUND 15000 FEET SHOULD LIMIT
HAIL TO PEA OR MAYBE MARGINALLY SEVERE SIZES. THUNDERSTORMS WILL
PRODUCE VERY HEAVY RAIN BUT STORM MOTION SHOULD BE ENOUGH TO REDUCE
THE THREAT OF ANYTHING MORE THAN JUST SOME LOCALIZED FLOODING AS THE
STORMS PASS.
&&
.PREV DISCUSSION...ISSUED 758 AM EDT SUN JUL 30 2006
.AVIATION...
THUNDERSTORM COVERAGE AND INTENSITY REMAINS THE BIG CHALLENGE FOR
AVIATION INTERESTS TODAY. OUTSIDE OF THUNDERSTORMS, CONDITIONS WILL
BE VFR AFTER A SHORT PERIOD OF MVFR VISIBILITY IN FOG AND HAZE THIS
MORNING. VFR CONDITIONS THIS EVENING WILL THEN GIVE WAY TO MVFR
VISIBILITY IN FOG AND HAZE OVERNIGHT THROUGH SUNRISE MONDAY MORNING
AS WARM AND HUMID AIR REMAINS ENTRENCHED OVER THE AREA.
OBSERVATIONS SHOWED A STRONG CONVECTIVE COMPLEX IN WISCONSIN WHICH
HAS BEEN MOVING MORE SOUTHWARD THAN EASTWARD SINCE ABOUT 4 AM. SPC
MESOANALYSIS SHOWS THE REASON FOR THIS BEING THE STORMS TRACKING
ALONG THE AXIS OF MAXIMUM INSTABILITY RUNNING ALONG THE WESTERN
SHORE OF LAKE MICHIGAN. EXPECT THIS TO REMAIN THE CASE FOR THE REST
OF THE MORNING KEEPING THE BULK OF ACTIVITY TO OUR WEST UNTIL IT
DISSIPATES. THERE IS CONSIDERABLY LESS INSTABILITY FROM WEST TO EAST
OVER LOWER MICHIGAN, AT LEAST FOR NOW. THE BEST CHANCE FOR STORMS
WILL BE IN THE SAGINAW VALLEY EITHER AS DYING MORNING CONVECTION
MOVES IN OR AS NEW STORMS DEVELOP WITH DAYTIME HEATING ALONG ANY
LEFT OVER OUTFLOW.
WE WILL ALSO BE MONITORING FOR UPDATE POTENTIAL ON THE EXISTING
COMPLEX SHOULD IT SURVIVE LONG ENOUGH TO MOVE INTO SW LOWER MICHIGAN
AND THEN TOWARD SE MICHIGAN WHILE BEING SUPPORTED BY INCREASING
SURFACE BASED INSTABILITY.
&&
PREV DISCUSSION...ISSUED 420 AM EDT SUN JUL 30 2006
SHORT TERM...TODAY AND TONIGHT...ISSUED 420 AM EDT SUN JUL 30 2006
CONVECTIVE POTENTIAL AND HOT, HUMID CONDITIONS WILL BE THE MAIN
FOCUS FOR THE SHORT TERM FORECAST. OBSERVATION SUITE SHOWED ANOTHER
NOCTURNAL MCS UNDERWAY FROM NORTHERN MINNESOTA INTO NORTHERN
WISCONSIN. THE STORMS WERE DEVELOPING IN THE AREA MARKED BY THE EDGE
OF THE CAP AND WHERE THE LOW LEVEL JET WAS STRONGEST. MODEL ANALYSIS
FIELDS INDICATED THE CAP AROUND THE CUSTOMARY TEMPERATURES OF 20C AT
850 MB AND 10C AT 700 MB EXTENDING SOUTHEASTWARD FROM CENTRAL
MINNESOTA, CENTRAL WISCONSIN, AND INTO SW LOWER AND WESTERN LAKE
ERIE. EXPECT THE SAGINAW VALLEY AND THUMB TO HAVE THE BEST CHANCE AT
SEEING AT LEAST DYING CONVECTION TODAY AS THEY WILL BE FARTHEST FROM
THE CAP AND BEST ALIGNED WITH THE NW TO SE UPPER FLOW.
AS FOR SEVERE POTENTIAL, AND USING YESTERDAY AS A GUIDE, IT SEEMS
THAT THE MAIN NEGATIVE FACTOR WILL BE THE VEERING AND WEAKENING WIND
PROFILE IN THE LOW LEVELS THAT STORMS WILL ENCOUNTER AS THEY MOVE
AWAY FROM THE MIDWEST GENESIS REGION. AT THE SAME TIME, MODIFIED
FORECAST SOUNDINGS AT TRI CITIES SHOW UNCAPPED CAPE APPROACHING 3000
J/KG THIS AFTERNOON WITH A SURFACE PARCEL OF 90/72. BASED ON SATELLITE
IMAGERY, IT DOES LOOK LIKE WE WILL HAVE A CHANCE AT BUILDING UP THIS
KIND OF INSTABILITY AS SUNSHINE WILL BE PLENTIFUL DURING THE
MORNING. THIS WILL GIVE US A CHANCE AT SOME FLARE UPS EVEN IF
ONGOING ACTIVITY WEAKENS AS IT MOVES TOWARD US. WITH THIS IN MIND,
IT SEEMS THE BIG CAPE IS DUE SOME RESPECT WITH A MENTION OF SEVERE
IN OUR HWO BUT WE WILL CONFINE THAT TO THE TRI CITIES AND THUMB DOWN
TO ABOUT FLINT AND PORT HURON.
THE SOUTH SECTIONS OF SOUTHEAST MICHIGAN WILL EXPERIENCE HOT AND
HUMID CONDITIONS DURING THE AFTERNOON. HIGH TEMPS IN THE LOWER 90S
WITH DEWPOINT IN THE LOWER 70S WILL LEAD TO HEAT INDEX VALUES IN THE
UPPER 90S AND POSSIBLY TOUCHING 100 FOR AN HOUR OR TWO DURING THE
HOTTEST PART OF THE DAY. THIS IS NOT QUITE ENOUGH FOR HEAT ADVISORY
HEADLINES AS DURATION WILL BE ON THE LOW SIDE OF CRITERIA.
LONG TERM...MONDAY THROUGH SATURDAY
LARGE UPPER RIDGE OVER THE CENTRAL CONUS WILL BUILD TOWARD THE GREAT
LAKES MONDAY/TUESDAY. 00Z NAM HAS TRENDED FASTER BUILDING HEIGHTS
ACROSS THE REGION...LIKELY DUE TO ITS FASTER TREND BRINGING NORTHERN
STREAM ENERGY IN FROM THE PACIFIC NORTHWEST...WHICH HELPS TO AMPLIFY
THE NORTHERN EXTEND OF THE UPPER RIDGE. GFS CONTINUES TO BE PRETTY
CONSISTENT OVERALL IN THE SHORT-TERM...DESPITE ITS CONTINUED
FEEDBACK PROBLEMS. IT BECOMES MORE UNSTABLE BY MID-WEEK WITH THE
NEXT SYSTEM THAT HELPS TO BREAK DOWN THE NORTHERN EXTENT OF THE
RIDGE.
AS HEIGHTS CONTINUE TO BUILD ON MONDAY...THE AIRMASS SOUTHEAST
MICHIGAN WILL BECOME INCREASING CAPPED. NAM/GFS BOTH DEVELOP A
COMPLEX TONIGHT AT THE NOSE OF THE LOW-LEVEL JET NEAR THE BOUNDARY
WATERS...WHICH THEN SHOULD DROP EAST-SOUTHEASTWARD ACROSS THE
NORTHERN GREAT LAKES ALONG THE WARM FRONT. ADDED A CHANCE TSRA TO
NORTHERN LAKE HURON FOR ANY DEBRIS THAT MAY DIVE FARTHER SOUTH.
OTHERWISE FORECAST SOUNDINGS A GOOD 3-5C/24HR WARMING IN MID-LEVELS.
WITH THE WARM FRONT AND ANY FOCUSED LOW-LEVEL CONVERGENCE/MOISTURE
FLUX WELL NORTH OF THE CWA AND THE STRENGTHENING CAP...WILL KEEP THE
FORECAST MOSTLY SUNNY FOR THE BULK OF THE CWA. THE COMBINATION OF
STRONG WARM ADVECTION AND GOOD INSOLATION WILL LEAD TO HIGHS IN THE
MID 90S...A GOOD 10F ABOVE NORMAL AND NEAR RECORD VALUES OF 96/97/98
AT DTW/FNT/MBS. COMBINED WITH DEWPOINTS IN THE LOW 70S...HEAT
INDICES WILL CLIMB OVER 100F FOR THE BULK OF THE AFTERNOON. THIS IS
TRUE ACROSS THE THUMB AS WELL AS INLAND...AS A DECENT SOUTHWESTERLY
GRADIENT WILL KEEP LAKE BREEZES AT BAY.
SIMILAR STORY ACROSS SOUTHEAST MICHIGAN ON TUESDAY AS FOR MONDAY.
COULD SEE TEMPERATURES A DEGREE OR SO WARMER...WHICH WITH DEWPOINTS
STILL IN THE LOW 70S WILL LEAD TO ANOTHER HEAT ADVISORY DAY.
DIFFERENCES CONTINUE WITH THE 00Z RUNS AS TO HOW THE APPROACHING
COLD FRONT WILL EVOLVE. 00Z/12Z GFS RUNS HAVE TRENDED BACK SLOWER
THAN THE 00Z/29 RUN AGAIN...BUT IT IS STILL FASTER WITH THE LEAD
WAVE THAN THE 00Z NAM/18Z DGEX. THE 00Z/12Z RUNS OF THE WRF-HEMI ARE
THE ONLY MODELS THAT LAY OUT THE COLD FRONT ACROSS LOWER MICHIGAN ON
TUESDAY...AS THE TREND HAS BEEN TO HOLD IT FARTHER WEST. WILL STICK
WITH THE CONSENSUS AND TREND...AND TRIM BACK PRECIP A BIT TUESDAY
NIGHT. AIRMASS ACROSS SOUTHEAST MICHIGAN IS QUITE DRY...AND MOST OF
THE MOISTURE IS POOLED ALONG THE FRONT...NOT LEADING IT. THIS SLOWER
TIMING THROUGH TUESDAY SEEMS REASONABLE FROM A CONCEPTUAL STANDPOINT
GIVEN THE ORIENTATION OF THE FRONT TO THE UPPER FLOW...AT LEAST
UNTIL THE NEXT PACIFIC SHORTWAVE HELPS TO BREAK DOWN THE UPPER RIDGE
AND PROPEL THE FRONT THROUGH THE REGION.
THE NAM/GFS BOTH SHOW SIGNS OF CONVECTIVE FEEDBACK UPSTREAM...
ESPECIALLY TUESDAY NIGHT...AND BOTH DEVELOP STRONG SURFACE WAVES
ALONG THE FRONT. A QUICK LOOK AT THE 00Z ECMWF SHOWS IT HAS TRENDED
TOWARD A WEAKER WAVE ALONG THE FRONT...AND CONSEQUENTLY BRINGS THE
FRONT THROUGH WEDNESDAY NIGHT. THIS IS SIMILAR TO THE 00Z
CANADIAN...AND PERHAPS A TOUCH FASTER THAN THE 18Z DGEX. CURRENT
FORECAST HAS THE BEST CHANCES FOR TSRA WEDNESDAY/WEDNESDAY
NIGHT...WITH A LINGERING CHANCE OF RAIN SHOWERS ON THURSDAY. THIS
FORECAST LOOKS RIGHT ON TRACK WITH THE PREFERRED FRONTAL TIMING OF
THE ECMWF/DGEX. GOOD COLD ADVECTION BEHIND THE FRONT WILL BRING A
RETURN TO MORE REASONABLE/SEASONABLE TEMPERATURES AND HUMIDITIES BY
THE END OF THE WEEK. HIGH PRESSURE WILL BUILD ACROSS THE REGION
FRIDAY/SATURDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE...KEK
AVIATION...BT
SHORT TERM...BT
LONG TERM....BRAVENDER
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 30, 9:16 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 AM EDT SUN JUL 30 2006
MIZ047>049-053>055-060>063-068>070-075-076-082-083-311000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1016 AM EDT SUN JUL 30 2006
...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 500 PM EDT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. THERE
IS A CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BE SEVERE...
WITH DAMAGING WIND GUSTS ABOVE 60 MPH AS STORMS MOVE FROM
NORTHWEST TO SOUTHEAST AT 25 MPH. ISOLATED STORMS COULD ALSO
PRODUCE HAIL AS LARGE AS AN INCH IN DIAMETER. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE FROM NOON TO 5 PM.
A HOT AND HUMID AIR MASS IN PLACE WILL REACT WITH A WEAK FRONT
OVER THE AREA AS ONGOING THUNDERSTORMS TO THE WEST AND NORTHWEST
MOVE IN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY AND
TUESDAY. HEAT INDICES AT OR A FEW DEGREES ABOVE 100 WILL BE
POSSIBLE AND A HEAT ADVISORY MAY BE NEEDED...ESPECIALLY FOR THE
AFTERNOON AND EARLY EVENING HOURS.
THE HOT AND HUMID CONDITIONS WILL PERSIST AHEAD OF A COLD FRONT
MOVING THROUGH THE REGION ON WEDNESDAY AND THURSDAY. THIS FRONT
WILL BRING A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-311000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1016 AM EDT SUN JUL 30 2006
...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 500 PM EDT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. THERE
IS A CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BE SEVERE...
WITH DAMAGING WIND GUSTS ABOVE 50 KNOTS AS STORMS MOVE FROM
NORTHWEST TO SOUTHEAST AT 25 MPH. ISOLATED STORMS COULD ALSO
PRODUCE HAIL AS LARGE AS AN INCH IN DIAMETER. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE FROM NOON TO 5 PM.
A HOT AND HUMID AIR MASS IN PLACE WILL REACT WITH A WEAK FRONT
OVER THE AREA AS ONGOING THUNDERSTORMS TO THE WEST AND NORTHWEST
MOVE IN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE HOT AND HUMID CONDITIONS WILL PERSIST AHEAD OF A COLD FRONT
MOVING THROUGH THE REGION ON WEDNESDAY AND THURSDAY. THIS FRONT
WILL BRING A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.
DWD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Thunderstorm Wind, Midland
- When
- July 30, 12:30 PM EST
- Where
- Midland County, 3 mi NW of Midland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.650, -84.283
Central dispatch reported a tree and power lines blown down.
Thunderstorm Wind, Shiawassee
- When
- July 30, 12:43 PM EST
- Where
- Shiawassee County, 6 mi S of Owosso
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.917, -84.167
Central dispatch reported trees blown down.
Thunderstorm Wind, Shiawassee
- When
- July 30, 12:45 PM EST
- Where
- Shiawassee County, 4 mi NE of Corunna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.017, -84.067
Central dispatch reported a tree blown down.
Thunderstorm Wind, Livingston
- When
- July 30, 12:59 PM EST
- Where
- Livingston County, 2 mi NE of Fowlerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.683, -84.033
Central dispatch reported a tree blown down.
Thunderstorm Wind, Livingston
- When
- July 30, 1:05 PM EST
- Where
- Livingston County, 1 mi E of Parkers Corners
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.567, -84.100
Central dispatch reported a tree blown down.
Thunderstorm Wind, Genesee
- When
- July 30, 1:10 PM EST
- Where
- Genesee County, Flushing
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.067, -83.833
Trained spotter reported 30 trees blown down.
Thunderstorm Wind, Livingston
- When
- July 30, 1:10 PM EST
- Where
- Livingston County, 5 mi ENE of Oak Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.717, -83.833
Central dispatch reported a tree blown down.
Thunderstorm Wind, Livingston
- When
- July 30, 1:10 PM EST
- Where
- Livingston County, 4 mi E of Parkers Corners
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.567, -84.033
Central dispatch reported a tree blown down.
Thunderstorm Wind, Genesee
- When
- July 30, 1:15 PM EST
- Where
- Genesee County, 2 mi S of Mt Morris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.083, -83.683
Trained spotter reported a tree blown down.
Thunderstorm Wind, Genesee
- When
- July 30, 1:15 PM EST
- Where
- Genesee County, 3 mi SE of Swartz Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.917, -83.767
Trained spotter reported a tree blown down.
Thunderstorm Wind, Genesee
- When
- July 30, 1:15 PM EST
- Where
- Genesee County, Mt Morris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.117, -83.683
Trained spotter reported a 12 inch diameter tree blown down.
Thunderstorm Wind, Livingston
- When
- July 30, 1:18 PM EST
- Where
- Livingston County, 5 mi N of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -83.767
Central dispatch reported a tree blown down.
Thunderstorm Wind, Tuscola
- When
- July 30, 1:54 PM EST
- Where
- Tuscola County, 3 mi E of Colling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.617, -83.350
Central dispatch reported a tree blown down.
Thunderstorm Wind, St. Clair
- When
- July 30, 2:45 PM EST
- Where
- St. Clair County, 4 mi NW of Port Huron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.017, -82.467
Trained spotter reported large limbs down near Port Huron.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526360, 5526359, 5526417, 5526418, 5526416, 5526415, 5526419, 5526420, 5526421, 5526422, 5526423, 5526424, 5526425, 5526426.